Non-steroidal anti- inflammatories should not be used after orthopaedic surgeryBMJ 1998; 316 doi: https://doi.org/10.1136/bmj.316.7141.1390 (Published 02 May 1998) Cite this as: BMJ 1998;316:1390
- D Varghese, Senior house officer in orthopaedics,
- S Kodakat, Senior house officer in anaesthetics,
- H Patel, Senior house of officer in surgery
- Worthing Hospital, West Worthing, West Sussex BN11 2DH
- Watford General Hospital, Watford WD1 8HB
EDITOR—We read with interest the article by Rochon and Gurwitz1 particularly about the association between non-steroidal anti-inflammatory drugs and blood pressure in elderly people. There is another potential problem with the use of these drugs both in elderly and younger patients for pain relief after orthopaedic surgery.
Non-steroidal anti-inflammatory drugs are a large class of compounds that inhibit cyclo-oxygenase and thus the formation of prostaglandins, which are involved …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial